MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343204
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr on (b)(6) 2020, a first revision surgery was performed on (b)(6) 2020 due to dislocation ((b)(4)).A second hip revision was performed on (b)(6) 2021 to remove liner and femoral head as the patient continuously dislocated.A new femoral head and +4 liner was implanted with success.Patient was not harmed.
 
Additional Manufacturer Narrative
Additional information was received for this event.Reference to sections: a1, a2, a3, a4, g3, h2.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that per complaint details, a 2nd revision was performed approximately 7-months post 1st revision due to recurrent dislocations.It was communicated that no further information was available for inclusion in the medical investigation and the ¿dr.Does not want anything else to be done¿no investigation¿ needed.¿ not a product problem but more a patient issue¿.The clinical root cause was reportedly recurrent dislocation; however, the root cause of the dislocation(s) could not be assessed.The patient impact beyond the reported recurrent dislocation(s) and subsequent revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation become available in the future, this case may be re-opened/re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12086262
Report Number1020279-2021-05533
Device Sequence Number11594247
Product Code LZO
UDI-Device Identifier03596010474223
UDI-Public03596010474223
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71343204
Device Catalogue Number71343204
Device Lot Number19GM14047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/24/2021
08/03/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/06/2021
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight67